Addiction Expert Forum
Withdrawal from Valium & Dextropropoxyphene
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Withdrawal from Valium & Dextropropoxyphene

I have been taking Benzos for about 5 years. I started having uncomfortable side-effects, beginning with restless leg syndrome which caused me to alternate between xanax, ativan and now valium. I think I was experiencing Benzo Withdrawal syndrome so 2 years ago I also began taking 1-100mg Doloxene once a day to combat nausea.

I have been feeling horribly nauseous for several months now - it's getting worse - and I suspect the Doloxene. This morning I got the idea to start taking zoloft to get me off the valium and doloxene. I took 25mg this morning and felt no need to take the doloxene. Tomorrow will be the big test.

If the benzos and doloxene have stopped working (horrible nausea and stomach pain), does it make sense to try and use an anti-depressant to get off them, then work to get off the anti-depressant?

Thanks for any feedback, especially how I can get off all the drugs, and reduce side-effects in the process. Maybe an anti-nausea medication?
Related Discussions
1684282_tn?1350782543
You are going to deal with two types of withdrawal symptoms: opioid and benzos. Opioid withdrawal resembles a severe flu and lasts anywhere from two to six weeks. The symptoms include malaise, confusion, diarrhea and vomiting, fever, body aches and muscle cramping, severe anxiety, mood swings and irritability, rapid heart rate and breathing, sweating, runny nose, shivering and tremors, anorexia and weight loss. I have never heard Doloxene prescribed or used for nausea. It is in fact no longer available in US.
Benzos, on the other hand must be tapered of slowly as stopping them abruptly can lead to seizures.  You may be right to be on an SSRI to prevent depression that often follows narcotic withdrawal, but you may also want to talk to your doctor about some anti seizure medication such as Depacote to ease you from benzos. Good luck to you.
4 Comments
Blank
Avatar_m_tn
Sorry, forgot to mention, I'm taking 15mg of valium a day now, down from 20 about 2-3 weeks ago, but fell off the wagon twice during that time and went back to 20.
Blank
Avatar_m_tn
Doloxene is a weak opiate used in China for recovering heroin addicts, so it makes sense it would help alleviate the nausea of withdrawal.

What would it cost me to enter your rapid detox program in Michigan, and what are the statistics of success? Are you available for private consultation? Need help, and can't get it where I'm living in China.
Blank
1807823_tn?1316538567
Hello,
he is NOTaddicted to Valium!!!!
I have a male 62 years old.....................is addicted to dextroprapoxyphene.....taking 19 a day .( mult lower back surgeries).  He has been taking these for at least a year.  He has an extensive cardiac history, also.  He, desperately, wants to get off all pain meds............................we live in Mazatlan, Mexico and I am an RN with ER x 30 years and lots in detox.........but it was 10 years ago.

Can you suggest the best way to help detox him?  He doesn't drink or do any illegal drugs and Really wants to get off these.   We are unable to do in house detox due to expenses....................but have access to most drugs needed for nausea and anxiety.

I would soooooooooooooooooo appreciate any suggestions.

Mariah Anders
Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1350782543
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank